Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 22, 2012, 5:13 PM MDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 22, 2012, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
The radar
The Missoula radar (KMSX), 72 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WWUS85 KMSO 222313
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
513 PM MDT FRI JUN 22 2012
IDZ005-006-222345-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOINTAINS-
413 PM PDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEARWATER AND
NORTHEASTERN IDAHO COUNTIES UNTIL 445 PM PDT...
AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 34 MILES WEST OF VICTOR...OR 38 MILES NORTHWEST
OF HAMILTON...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4685 11509 4687 11494 4680 11489 4681 11487
4676 11477 4672 11479 4670 11476 4674 11470
4674 11465 4671 11462 4668 11465 4646 11465
4644 11498
TIME...MOT...LOC 2313Z 173DEG 17KT 4654 11485
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:47 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 22, 1:47 PM MDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Missoula MT 147 PM MDT Fri Jun 22 2012 .DISCUSSION...Model guidance increases moisture and lift in the area through this afternoon, and isolated thunderstorms are forecast to form this afternoon and evening. These guidance also show a main shortwave off the west coast that will approach Idaho and Montana this evening. The forcing with this shortwave will keep thunderstorm chances for the overnight period especially in northwest Montana. Varying levels of low level moisture in the region will lead to a variety of impacts from gusty winds to rain and small hail into tonight with northwest Montana to see storms into early Saturday morning. .Saturday through Monday...An upper low continues to circulate off the west coast and will bring a few short waves through the region. These pieces of energy will help with development of convection over the region. Best potential for convection will be late Saturday into Saturday night. The main impact from thunderstorms will be heavy rain an potentially small hail. the main focus for where thunderstorms will develop is in northwest Montana from I-90 northward. .Tuesday...The upper low finally moves inland through northwest Montana and exits the region by Wednesday morning. Once again the main impact with storms Tuesday will be heavy rain along with some small hail and gusty winds. .Wednesday and Thursday look to be mainly dry under a weak ridge with slightly above normal temperatures. Next Friday models are indicating a more moist southwest flow and reintroduce thunderstorms into the region. && .AVIATION...Clouds are clearing from south to north early this afternoon but Cu is already forming as the region quickly warms. Model guidance all indicate that moisture will increase through this afternoon and thunderstorm chances will increase. Radar indicated instability has been showing increasing instability but it is going to take time and possibly more focused energy, from the low off the coast, to overcome a low level stable layer being shown on forecast soundings. This all means that showers and thunderstorms will likely have a later start this afternoon, around 22/2200z for near KSMN, KBTM and KMSO. There is still some uncertainly for the amount of thunderstorms and the resultant impacts, but KBTM and KSMN have a better chance for gusty winds. Further north, small hail and rain appear the main impacts. Conditions have a good chance to improve from KMSO and south by late this evening, but showers with embedded thunderstorms have a chance to linger into the overnight in northwest Montana. Thunderstorms will again be possible on Saturday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 22, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
513 PM MDT FRI JUN 22 2012
IDZ005-006-222345-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOINTAINS-
413 PM PDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEARWATER AND
NORTHEASTERN IDAHO COUNTIES UNTIL 445 PM PDT...
AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 34 MILES WEST OF VICTOR...OR 38 MILES NORTHWEST
OF HAMILTON...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4685 11509 4687 11494 4680 11489 4681 11487
4676 11477 4672 11479 4670 11476 4674 11470
4674 11465 4671 11462 4668 11465 4646 11465
4644 11498
TIME...MOT...LOC 2313Z 173DEG 17KT 4654 11485Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.